Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 153, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 24, 2011, 1:13 PM MST for Mohave County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2011, 1:13 PM MST (20:13 UTC)
- Expired
- Sep 24, 2011, 1:47 PM MST
- In force
- 34 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 93 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4428 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WUUS55 KVEF 242013 SVRVEF AZC015-242100- /O.NEW.KVEF.SV.W.0153.110924T2013Z-110924T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 113 PM MST SAT SEP 24 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 200 PM MST. * AT 110 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR 31 MILES NORTH OF KINGMAN...AND WAS MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY INCLUDING ANTARES ROAD AND THE ROAD TO THE GRAND CANYON SKYWALK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3592 11392 3574 11359 3552 11381 3566 11406 TIME...MOT...LOC 2011Z 213DEG 9KT 3565 11389 $$ JH
2 follow-up statements
065 WWUS55 KVEF 242035 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 135 PM MST SAT SEP 24 2011 AZC015-242100- /O.CON.KVEF.SV.W.0153.000000T0000Z-110924T2100Z/ MOHAVE AZ- 135 PM MST SAT SEP 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM MST FOR CENTRAL MOHAVE COUNTY... AT 132 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR 35 MILES NORTH OF KINGMAN...AND WAS MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY INCLUDING ANTARES ROAD AND THE ROAD TO THE GRAND CANYON SKYWALK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3592 11392 3574 11359 3552 11381 3566 11406 TIME...MOT...LOC 2035Z 213DEG 9KT 3570 11385 $$ JH
064 WWUS55 KVEF 242047 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 147 PM MST SAT SEP 24 2011 AZC015-242056- /O.CAN.KVEF.SV.W.0153.000000T0000Z-110924T2100Z/ MOHAVE AZ- 147 PM MST SAT SEP 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED... AT 145 PM MST...RADAR INDICATED THAT THE THUNDERSTORM NORTHEAST OF ANTARES ROAD OVER RURAL MOHAVE COUNTY HAD WEAKENED SIGNIFICANTLY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3592 11392 3574 11359 3552 11381 3566 11406 TIME...MOT...LOC 2046Z 213DEG 9KT 3572 11383 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 9:28 AM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 24, 9:28 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 928 AM PDT SAT SEP 24 2011 .SYNOPSIS...AN UPPER LOW NEAR THE SOUTHERN CALIFORNIA COAST WILL MOVE SLOWLY INLAND TODAY...RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS. DRY SOUTHWEST FLOW IS EXPECTED SUNDAY WITH HIGH PRESSURE THEN BUILDING OVER THE AREA EARLY NEXT WEEK. && .UPDATE...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER THE FORECAST AREA AS EXPECTED AS THE UPPER TROUGH MOVES INLAND. NO CHANGES TO PREVIOUS THINKING AND NO UPDATES PLANNED THIS MORNING. -HARRISON- && .PREV DISCUSSION... 255 AM PDT SAT SEP 24 2011 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE INLAND TODAY AND ACROSS THE CWA BY THIS EVENING WITH WEAK NORTHWEST/SOUTHEAST SHORT WAVE ACROSS THE CWA BY 12Z SUNDAY. LIMITED MOISTURE ASSOCIATED WITH THIS SHORT WAVE AS IT MOVES ACROSS THE CWA...HOWEVER DYNAMICS..NEG LIS...WILL ACT UPON LIMITED MOISTURE TO GENERATE ISOLATED THUNDERSTORMS OVER MUCH OF THE REGION...AS NOTED BY ISOLATED ACTIVITY CONTINUING TO FORM OVER SAN BERNARDINO COUNTY EARLY THIS MORNING. FORECAST SOUNDINGS ARE INDICATING GOOD INVERTED-V SIGNATURES SO MAIN CONCERN WITH THE THUNDERSTORMS WILL BE GUSTY WINDS. BY SUNDAY WITH THE SHORT WAVE AXIS ACROSS THE CWA...STABILIZING OVER THE WESTERN TWO THIRDS OF THE CWA SHOULD LIMIT ANY CONVECTION TO MOHAVE COUNTY. HOWEVER A STRONGER SHORT WAVE MOVING INTO THE PACIFIC NORTHWEST WHICH IS RESPONSIBLE FOR TODAYS SHORT WAVE MOVING INLAND WILL LIKELY INCREASE WINDS ACROSS THE WESTERN PORTION OF THE DISTRICT RESULTING IN LOCALLY BREEZY TO WINDY CONDITIONS. BY MONDAY GENERALLY DRY AND STABLE CONDITIONS TO BE OVER THE CWA AS A WEAK SHORT WAVE RIDGE MOVES OVER NEVADA. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL TODAY BUT WILL DROP TO NEAR NORMAL ON SUNDAY AND MONDAY. .LONG TERM...HIGH PRESSURE WILL BE CENTERED OVER THE FORECAST AREA ON TUESDAY AND WEDNESDAY WITH MODEL CONSENSUS INDICATING 500MB HEIGHTS AROUND 7-10DM ABOVE NORMAL FOR THE LAST WEEK OF SEPTEMBER. THIS WILL RESULT IN DAYTIME MAX TEMPERATURES WARMING TO ABOUT 10 DEGREES ABOVE NORMAL ON AVERAGE...CLEAR SKIES...AND RELATIVELY LIGHT WINDS. TOWARDS THE END OF THE WEEK AND INTO NEXT WEEKEND...THE HIGH CENTER WILL TRANSITION EAST AS A TROUGH APPROACHES THE PACIFIC NORTHWEST. THIS WILL RESULT IN A SLIGHT DECREASE IN TEMPERATURES AND INCREASE IN SOUTHERLY WINDS FRIDAY AND SATURDAY. MODELS CONTINUE TO STRUGGLE IN FINDING COMMON GROUND REGARDING HURRICANE HILLARY...BUT BASED OFF THE EC AND GFS ENSEMBLE MEAN...WHICH HAVE HAD THE BEST CONTINUITY...HILLARY DOES NOT LOOK TO BE A PLAYER IN THE FAR EXTENDED...WITH THE POTENTIAL FOR ANY PRECIPITATION LIKELY RESULTING FROM THE PAC NW TROUGH. EVEN THAT LOOKS UNLIKELY FOR NOW...SO HAVE KEPT THE EXTENDED FORECAST DRY FOR NOW. && .AVIATION...FOR MCCARRAN...AN AREA OF LOW PRESSURE WILL PASS OVER THE REGION TODAY WHICH WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS AT THE TERMINAL. ANY THUNDERSTORMS THAT DEVELOP WILL BE HIGH BASED AND HAVE THE POTENTIAL TO GENERATE VERY STRONG OUTFLOW BOUNDARIES...SO HAVE OPTED TO INCLUDE A PROB30 FOR TS AND GUSTS TO 40KTS IN THE LATEST TAF. EVEN IF THUNDERSTORMS ARE NOT OBSERVED AT THE TERMINAL...OUTFLOW BOUNDARIES FROM STORMS ELSEWHERE WILL LIKELY IMPACT THE TERMINAL AT SOME POINT DURING THE AFTERNOON AND EARLY EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE FORECAST REGION TODAY AND RESULT IN SCATTERED TO WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. THE MAIN CONCERN WITH THUNDERSTORMS WILL BE GUSTY WINDS WITH GUSTS OVER 40KTS LIKELY IN THE VICINITY OF ANY STORM. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 24, 6:49 AM MST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 649 AM PDT SAT SEP 24 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-250500- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 649 AM PDT SAT SEP 24 2011 /649 AM MST SAT SEP 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF THUNDERSTORMS ARE FORECAST ACROSS MUCH OF THE AREA TODAY. THE MAIN IMPACT WITH THESE STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.